Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 30, 2007, 6:39 AM CDT for Schleicher County, Tom Green County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2007, 6:39 AM CDT (11:39 UTC)
- Expired
- Mar 30, 2007, 7:15 AM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 38 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:51 AM CDT | HAIL 1 | 6 S Christoval, TX | |
| Mar 30, 7:05 AM CDT | HAIL 0.75 | 2 Ssw Christoval, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 6:11 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5084 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 301139 TORSJT TXC413-451-301215- /O.NEW.KSJT.TO.W.0005.070330T1139Z-070330T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 639 AM CDT FRI MAR 30 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS... NORTH CENTRAL SCHLEICHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 715 AM CDT * AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915...OR ABOUT 6 MILES NORTHWEST OF ELDORADO...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 700 AM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3101 10074 3085 10065 3107 10025 3125 10042 $$ BRAZZELL
1 follow-up statement
000 WWUS54 KSJT 301148 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 648 AM CDT FRI MAR 30 2007 TXC413-451-301215- /O.CON.KSJT.TO.W.0005.000000T0000Z-070330T1215Z/ TOM GREEN TX-SCHLEICHER TX- 648 AM CDT FRI MAR 30 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR NORTH CENTRAL SCHLEICHER AND SOUTH CENTRAL TOM GREEN COUNTIES... AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915...OR ABOUT 10 MILES NORTH OF ELDORADO...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 700 AM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3101 10074 3085 10065 3107 10025 3125 10042 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 30, 2:48 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 30, 2:48 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 248 AM CDT FRI MAR 30 2007 .SHORT TERM... WARM FRONT MOVING BACK NORTH AT 2 AM...WITH SCATTERED CONVECTION DEVELOPING FROM DEL RIO TO THE SOUTHERN CROCKETT COUNTY LINE...MOVING NORTH. IN THE WATER VAPOR LOOP...SIGNIFICANT SHORTWAVE ROUNDING SOUTHERN PERIPHERY OF ROCKY MOUNTAIN UPPER LOW...NEAR THE ARIZONA/NEW MEXICO BORDER. HEAVY RAINFALL/FLOODING POTENTIAL TODAY/TONIGHT ALONG WARM FRONT AS IT MOVES NORTH TO A STERLING CITY...SWEETWATER...THROCKMORTON LINE AROUND NOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 7 AM THIS MORNING TO 1 AM TONIGHT. EXPECT TRAINING AS CELLS NORTHEAST ALONG THE SOUTHWEST TO NORTHEAST WARM FRONT...WHICH WILL ENHANCE FLOODING. CONVECTION WILL BE ENHANCED BY STRONG LIFT/INSTABILITY WITH APPROACH OF UPPER TROUGH. WRF 18Z SB CAPES ARE AROUND 2400 J/KG CENTERED OVER MENARD/MASON/EDEN AREA. WEST CENTRAL TEXAS ALSO OUTLOOKED FOR MODERATE RISK OF SEVERE STORMS OVER MUCH OF ITS AREA...WITH SLIGHT RISK OVER NORTHERN SECTIONS...NORTH OF I-20. LOW LCLS/FRONTAL BOUNDARIES/AND MODERATE INSTABILITIES MEAN THAT ISOLATED TORNADOES POSSIBLE...ALONG WITH SEVERE STORMS. A COLD FRONT MOVES INTO THE BIG COUNTY MID AFTERNOON...EXITING SOUTHEAST SECTIONS...NEAR JUNCTION AND SAN SABA TOWARD MIDNIGHT. MOST OF FLOODING/SEVERE POTENTIAL SHOULD BEGIN TO DIMINISH AT THAT TIME...THOUGH EXTREME EASTERN COUNTIES MAY HAVE SCATTERED SHOWERS AND THUNDERSTORMS UNTIL EARLY SATURDAY MORNING. .LONG TERM... DRIER AIR MOVES IN BEHIND FRONT SATURDAY...WITH DEW POINTS IN THE 40S. MOISTURE DOES BEGIN MOVING BACK MONDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS AND COLDER MONDAY NIGHT/TUESDAY AS A COLD FRONT MOVES THROUGH. DRIER AND SLIGHTLY COOLER AIR FOR THE REST OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 46 72 52 / 90 70 10 0 SAN ANGELO 65 45 73 50 / 90 60 0 0 JUNCTION 70 51 76 46 / 90 80 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE TONIGHT FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER- HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. && 04
Hazardous weather outlook, Mar 29, 2:00 PM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT THU MAR 29 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-301900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 200 PM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY DEVELOP AGAIN ACROSS WEST CENTRAL TEXAS LATER THIS AFTERNOON...MAINLY WEST OF A LINE FROM HASKELL TO SONORA...ALONG AND NEAR A STATIONARY FRONT. IF ANY THUNDERSTORMS DEVELOP...EXPECT THEM TO TRACK NORTHEAST. LATER THIS EVENING...ANY LINGERING THUNDERSTORMS WILL DISSIPATE AS RETURNING LOW-LEVEL GULF MOISTURE PUSHES THE SURFACE FRONTAL BOUNDARY BACK WEST. AFTER MIDNIGHT TONIGHT...CONVERGENCE ALONG THIS SURFACE BOUNDARY MAY INITIATE THUNDERSTORMS. IF ANY THUNDERSTORMS DEVELOP LATER THIS AFTERNOON OR OVERNIGHT TONIGHT...SOME MAY BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LATER FRIDAY AFTERNOON AND INTO FRIDAY NIGHT...A WEAK SURFACE FRONTAL BOUNDARY WILL SLOWLY MOVE EAST ACROSS WEST CENTRAL TEXAS. LOW- LEVEL CONVERGENCE ALONG AND NEAR THIS SURFACE BOUNDARY MAY INITIATE THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS CONTINUING AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE A FEW SPOTTER GROUPS LATER THIS AFTERNOON OR THIS EVENING...MAINLY SOUTHEAST OF A LINE FROM HASKELL TO SONORA. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:03 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 22 hr |
| Mar 30, 4:46 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 44 min |
| Mar 30, 5:34 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 41 min |
| Mar 30, 6:12 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 48 min |
| Mar 30, 6:36 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 39 min |
| Mar 30, 7:08 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 37 min |
| Mar 30, 7:10 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Mar 30, 7:38 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Mar 30, 7:44 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| Mar 30, 7:55 AM CDT | Flash Flood Warning | SJT | Concho, Runnels, Tom Green | 4 hr |
| Mar 30, 7:55 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Tom Green | 65 min |
| Mar 30, 8:30 AM CDT | Flash Flood Warning | SJT | Irion, Schleicher, Tom Green | 6 hr |
| Mar 30, 8:39 AM CDT | Tornado Warning | SJT | Schleicher, Tom Green | 36 min |
| Mar 30, 9:13 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Schleicher, Tom Green | 47 min |
| Mar 30, 9:26 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 49 min |
| Mar 30, 9:45 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| Mar 30, 10:05 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 40 min |
| Mar 30, 10:08 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 52 min |
| Mar 30, 10:14 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 46 min |
| Mar 30, 10:18 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 42 min |
| Mar 30, 10:28 AM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 32 min |
| Mar 30, 10:40 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 35 min |
| Mar 30, 10:49 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 41 min |
| Mar 30, 10:59 AM CDT | Tornado Warning | SJT | Brown | 16 min |
| Mar 30, 10:59 AM CDT | Tornado Warning | SJT | Coke, Nolan, Sterling | 31 min |
| Mar 30, 11:03 AM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 42 min |
| Mar 30, 11:04 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 41 min |
| Mar 30, 11:08 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 52 min |
| Mar 30, 11:15 AM CDT | Flash Flood Warning | SJT | Coleman | 6 hr |
| Mar 30, 11:22 AM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 38 min |
| Mar 30, 11:27 AM CDT | Tornado Warning | SJT | Nolan | 48 min |
| Mar 30, 11:31 AM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 44 min |
| Mar 30, 11:35 AM CDT | Tornado Warning | SJT | Coke | 40 min |
| Mar 30, 11:48 AM CDT | Severe Thunderstorm Warning | SJT | Fisher | 27 min |
| Mar 30, 11:58 AM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 32 min |
| Mar 30, 12:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 38 min |
| Mar 30, 12:13 PM CDT | Tornado Warning | SJT | Coke | 32 min |
| Mar 30, 12:16 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 29 min |
| Mar 30, 12:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 46 min |
| Mar 30, 12:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Mar 30, 12:57 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 33 min |
| Mar 30, 1:00 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 45 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 46 min |
| Mar 30, 1:20 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 40 min |
| Mar 30, 1:28 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 47 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 50 min |
| Mar 30, 1:43 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| Mar 30, 1:46 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| Mar 30, 2:09 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| Mar 30, 2:14 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| Mar 30, 2:28 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 47 min |
| Mar 30, 2:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Mar 30, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 44 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| Mar 30, 3:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 25 min |
| Mar 30, 3:35 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| Mar 30, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 43 min |
| Mar 30, 4:10 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 50 min |
| Mar 30, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 31 min |
| Mar 30, 4:48 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 27 min |
| Mar 30, 5:00 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 30 min |
| Mar 30, 5:08 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 4 hr |
| Mar 30, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| Mar 30, 5:43 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 32 min |
| Mar 30, 5:53 PM CDT | Tornado Warning | SJT | Brown | 37 min |
| Mar 30, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 43 min |
| Mar 30, 6:10 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 50 min |
| Mar 30, 6:27 PM CDT | Tornado Warning | SJT | Brown | 33 min |
| Mar 30, 6:39 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard, Schleicher, Tom Green | 51 min |
| Mar 30, 6:51 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Mar 30, 6:54 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 51 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.